Shedding of skin

Hi to every one. Hope every one is well?

I have a question?

Is it normal for those who have APS/Sticky Blood to start shedding skin?

The reason for asking is that my hands and feet looks like hell as my skin keeps coming away from my skin. At first I thought it might be the Diprobase ream that I am using, but when I don't use it, it seems to be worse.

Any one got any suggestions?

Thank you

14 Replies

oldestnewest
  • Hi there, sorry to hear about that, have you any history of psoriarsis or eczema? or does it happen after you have had any swelling of those areas? I have severe psoriarisis,, the worse I am , the more likely I am to shed... and also if I have the wrong antibiotic, or a sudden untreated infection my hands and feet swell up like balloons, then again it can happen. Also being slighly dehydrated can cause skin to dry out, sometimes it is easy to forget to drink water... when feeling poorly. I space mine out, every time, I take a leak... I have a glass of water, so glasses around the house everywhere. This way it spaces it out. Another angle, have you started any new medications? either topical or orally? Also I believe some with Lupus have this as a regular symptom. Mary F x

  • Hi MaryF.

    Thank you for your comment.

    I do have Eczema, but this is mainly on my back which is just rashes, I have not had the peeling, shedding of the skin until I started with the illness.

    My hands to swell a bit from time to time especially if I have walked for a while. No one can tell me why this happens with the swelling, have not spoken to the doctors as I believe that he is getting fed up with me as I keep asking questions about other ailments that I have.

    It is annoying as when I have it bad, I don’t like to let strangers see my hands.

  • I understand, mine are totally disfigured for weeks when it happens to me, I also often lose my nails... (although this is probably psoriatic arthropathy combined with lupus in my case). I find that if i constantly appply aloe vera gel, from holland and barratt it mends things. I then progress to a small amount of olive oil which i spend a long time slowly rubbing in... Sorry about this, it will come and go... and don't worry about questioning your GP, he is paid to be there for you! Hope you feel better soon. Mary F x

  • hi Stan- i had a bout with skin pealing off face and feet, it started on dec.26 2011, it took till early march to be done with it , they had no idea what it was or what caused it. i went to a podiatrist, i put cream on the skin to keep it soft . as to not cause a bleed on feet . they worried about a bleed on feet bacause of infection ,not good for us sludge bloods. been ok so far after the one problem-------------------------- jet

  • ATM I'm getting tiny red spots that are hardly visible but painful. They are only on my palms. There are also a few dry peeling patches where the first spots healed up. I've never had or ever seen this before but it's been there just over a week. I havent seen the dr yet. I don't have time to go all the time with my many problems lol. It seem like the list is never ending. Is this similar to your problem?

  • Hi Sassyone

    It just like having a blisters (With no blisters) and then peeling. I have piece of skin hanging and it just look a mess, no bleeding, nothing.

    I wake up in a morning a more appears.

  • How is your thyroid? I have heard this can cause very dry skin? - having said that my legs, feet and hands have terrible dry skin at the moment,, also my nails are so dry, they are splitting, so maybe it is an APS thing.

    Smiles Lesley :)

  • Hi Lesley_D

    My Thyriod is ok., no issues there.

    Like you said, it might be a possibilty that it is an APS thing after all.

  • I get dry skin but not peeling. I am prescribed Diprobase cream that helps take the dryness and itchyness away. (on my hands and lower legs)

  • Hi All

    I used to get peeling skin on my feets and also water blisters there too. Prof Hughes told me it was common in APS.

    Best wishes.

    Dave

  • Hi Manofmendip

    Thank you for the information, very usefull.

    We have it confirmed that this is another issue with APS.

  • I read somewhere that APS causes skin problems especially dry skin.

    I have suffered from this ever since I can remember.

    The best two products I have found to help is Body Shop Hemp and recently Aveeno which is based on Colloidal Oatmeal it is very soothing and seems to last for ages.

    I try and avoid the steroidal creams (although I do use a tiny bit of Betnovate when desparate) as they thin the skin. I also avoid paraffin based creams as they are by-products of the petrochemical industry and there is some evidence that they may be carcinogenic.

  • If you have somebody to spoil you, (I know we are not supposed to promote products but..) Kiels do some nice products for dry skin. Creme de Corps for the body and Ive found the Rosa Artica good on the face. These are not perfumed so you chaps can use them too.

  • Thank you for making me feel normal :)

    I've always told my kids I'm part reptile cos I shed my skin so much, lol. Just hands and feet but they get so sore and they bleed and I can't touch anything until a new layer grows. And thank you Stannington lad for the bit about swelling hands when you walk...me too, isnt it bizarre - they puff up like fat sausages and hurt like they're about to burst open and you daren't bend your fingers cos you think they just might.

    I had to laugh at this question and line of answers as I pictured all of us sitting there studying our feet and hands for little red spots and blisters and peeling bits of skins.....we'll all be sectioned next, lol.

    take care of yourselves, love Sharon x

You may also like...